Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 296, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 13, 2012, 3:22 PM CDT for Gregg County, Harrison County, Upshur County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2012, 3:22 PM CDT (20:22 UTC)
- Expired
- Sep 13, 2012, 4:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Gregg County, TX, Harrison County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1572 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679 WUUS54 KSHV 132022 SVRSHV TXC183-203-459-132100- /O.NEW.KSHV.SV.W.0296.120913T2022Z-120913T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 322 PM CDT THU SEP 13 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL GREGG COUNTY IN NORTHEAST TEXAS... NORTHWESTERN HARRISON COUNTY IN NORTHEAST TEXAS... EAST CENTRAL UPSHUR COUNTY IN NORTHEAST TEXAS... * UNTIL 400 PM CDT * AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF HARLETON...OR 8 MILES NORTHEAST OF LONGVIEW...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3277 9466 3266 9444 3248 9463 3259 9486 TIME...MOT...LOC 2022Z 224DEG 8KT 3261 9466 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 10:29 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 13, 10:29 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1029 AM CDT THU SEP 13 2012 .DISCUSSION... FOR THE UPDATE HAVE INCREASED THE RAIN CHANCES FOR PARTS OF NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA FOR THE REST OF TODAY. THE COMBINATION OF THE APPROACH OF A COLD FRONT FROM THE NORTHWEST...A SURFACE LOW OVER NORTH TEXAS PROVIDING LOW LEVEL GULF MOISTURE AND DISTURBANCES AROUND AN UPPER LOW OVER NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS PRODUCING NEARLY STATIONARY SHOWERS AND THUNDERSTORMS OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. LOCALLY HEAVY RAINFALL ASSOCIATED WITH THE NEARLY STATIONARY STORMS PRODUCING A THREAT OF PONDING OF WATER IN STREETS...LOW LYING AND POOR DRAINAGE AREAS. NEAR THE STORMS HAVE ALSO LOWERED THE EXPECTED HIGH TEMPERATURE FOR TODAY. /06/ && .AVIATION... A STRONG COLD FRONT OVER TEXAS TO DRIFT EAST TOWARD THE REGION TODAY. EXPECT AN INCREASE IN SCATTERED CONVECTION ACROSS THE KTXK/KTYR/KGGG TERMINALS THIS AFTERNOON AND EVENING AND SPREADING INTO ELD/MLU/LFK/SHV BY 14/12Z. MVFR CEILINGS POSSIBLE AHEAD OF THE FRONT OVERNIGHT. OTHERWISE...SOUTHEAST WINDS 5 TO 10 KNOTS TODAY BECOMING VARIABLE OVERNIGHT AND SHIFTING TO THE NORTH ACROSS EAST TEXAS...BEHIND THE FRONT...LATE IN THE TERMINAL FORECAST PERIOD. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 90 71 88 68 86 / 30 40 40 40 40 MLU 89 67 91 66 87 / 30 20 20 20 30 DEQ 87 68 84 64 79 / 40 50 50 40 40 TXK 88 68 84 66 80 / 40 50 50 40 40 ELD 87 68 87 65 85 / 40 30 30 30 40 TYR 89 70 83 68 81 / 40 50 60 40 40 GGG 91 70 86 67 83 / 40 50 60 40 40 LFK 89 70 89 68 86 / 50 50 60 40 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/05
Hazardous weather outlook, Sep 13, 12:00 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU SEP 13 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU SEP 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE REGION AS A WARM AND MOIST UNSTABLE ATMOSPHERE ...COMBINES WITH DISTURBANCES AROUND THE BACK SIDE OF WEAK LOW ALOFT OVER NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI...THE FRONT SIDE OF A SURFACE LOW OVER NORTH TEXAS AND THE APPROACH OF A COLD FRONT EXTENDING SOUTHWEST ACROSS OKLAHOMA AND INTO NORTH TEXAS. WITH INCREASING MOISTURE INTO THE AREA AS THE FRONT APPROACHES...EXPECT HEAVY DOWNPOURS WITH SOME TRAINING OF STORMS...THAT CAN CAUSE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS WITH SLOW MOVEMENT OF STORMS. GUSTY WINDS TO 35 MPH...DEADLY LIGHTNING... AND ISOLATED HAIL WILL ACCOMPANY CONVECTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE INCREASING FRIDAY AND SATURDAY AS A COLD FRONT WORKS INTO THE AREA. SOME HAIL WILL BE POSSIBLE BEHIND THE COLD FRONT DURING THE WEEKEND. THE COLD FRONT WILL BE SLUGGISH AND LOOKS TO STALL OVER ARKANSAS AND LOUISIANA SUNDAY...BUT A SECONDARY COLD FRONT WILL APPROACH EARLY IN THE NEW WEEK BRINGING COVERAGE OF THUNDERSTORMS ACROSS THE REGION LATE MONDAY INTO MUCH OF TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. 06
In the hours before
Special weather statement, Sep 13, 3:01 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
301 PM CDT THU SEP 13 2012
TXZ149-132100-
CHEROKEE-
301 PM CDT THU SEP 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
JACKSONVILLE AND MAYDELLE...
AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JACKSONVILLE...MOVING NORTH AT
20 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 9:32 AM CDT | Areal Flood Advisory | SHV | Red River | 4 hr |
| Sep 13, 4:38 PM CDT | Areal Flood Advisory | SHV | Harrison | 52 min |
| Sep 13, 4:53 PM CDT | Flash Flood Warning | SHV | Smith, Wood | 112 min |
| Sep 13, 5:23 PM CDT | Areal Flood Advisory | SHV | Nacogdoches, San Augustine | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.